Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 152, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 26, 2008, 4:48 PM CDT for Dade County, Lawrence County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2008, 4:48 PM CDT (21:48 UTC)
- Expired
- Jul 26, 2008, 11:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dade County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 38 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 4:55 PM CDT | FLASH FLOOD | 3 S Lockwood, MO | COUNTY ROAD 182 OFF OF 39 HIGHWAY FLOODED AND CLOSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2264 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 262151 FFWSGF MOC057-109-270400- /O.NEW.KSGF.FF.W.0152.080726T2148Z-080727T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 448 PM CDT SAT JUL 26 2008 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL LAWRENCE COUNTY IN SOUTHWEST MISSOURI... SOUTHERN DADE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 1100 PM CDT. * AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES INDICATE THAT OVER TWO INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA...WITH AN ADDITIONAL ONE TO TWO INCHES EXPECTED THROUGH 7 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... EVERTON AND LOCKWOOD. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3741 9368 3718 9368 3727 9402 3741 9401 $$ TERRY
2 follow-up statements
000 WGUS73 KSGF 270216 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 914 PM CDT SAT JUL 26 2008 MOC057-109-270400- /O.CON.KSGF.FF.W.0152.000000T0000Z-080727T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE MO-DADE MO- 914 PM CDT SAT JUL 26 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL LAWRENCE AND SOUTHERN DADE COUNTIES... AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH LIGHT TO MODERATE RAINFALL REMAINING OVER THE AREA. HOWEVER...FURTHER TO OUR WEST...ANOTHER COMPLEX OF THUNDERSTORMS WITH HEAVY RAINFALL WAS MOVING TOWARD SOUTHWEST MISSOURI. AS THE RAINFALL WITH THIS STORM COMPLEX FALLS ON ALREADY INUNDATED AREAS...THE THREAT FOR FLASH FLOODING WILL CONTINUE THROUGH THE LATE NIGHT HOURS. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... EVERTON AND LOCKWOOD. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 11 PM CDT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3741 9368 3718 9368 3727 9402 3741 9401 $$ TERRY
000 WGUS73 KSGF 270353 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1054 PM CDT SAT JUL 26 2008 MOC057-109-270404- /O.EXP.KSGF.FF.W.0152.000000T0000Z-080727T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE MO-DADE MO- 1054 PM CDT SAT JUL 26 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM CDT FOR NORTH CENTRAL LAWRENCE AND SOUTHERN DADE COUNTIES... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3741 9368 3718 9368 3727 9402 3741 9401 $$ TERRY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:45 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 26, 2:45 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT SAT JUL 26 2008 .DISCUSSION... THE WARM AND HUMID AIRMASS THAT MOVED INTO THE REGION OVER THE PAST SEVERAL DAYS WILL TAKE UP RESIDENCE IN THE OZARKS FOR MUCH OF THE UPCOMING WEEK. THIS WILL LEAD TO THE CHANCES OF SHOWERS AND THUNDERSTORMS NEARLY EACH DAY THROUGH FRIDAY. THE REMNANTS OF HURRICANE DOLLY WILL ALSO PLAY A ROLE IN THE WEATHER FOR THE AREA TOUGH MODELS ARE IN DISAGREEMENT AS TO WHEN DOLLYS REMNANTS WILL BEGIN TO SHIFT EAST. IN ADDITION TO THE CHANCES FOR PRECIPITATION...TEMPERATURES IN THE MID TO UPPER 90S AND HIGH HUMIDITIES WILL LEAD TO NEAR HEAT ADVISORY VALUES FOR THE REGION...ESPECIALLY WEST OF HIGHWAY 65. FOR THE NEXT 24 HOURS THE CONCERNS FOCUS ON A DEVELOPING MCS AND WHETHER THE LEFT OVER CLOUD COVER WILL KEEP TEMPERATURES DOWN SUNDAY AFTERNOON. BEGINNING STAGES OF A STORM COMPLEX NOW DEVELOPING OVER SOUTH CENTRAL NEBRASKA...NORTH CENTRAL KANSAS WILL LIKELY IMPACT THE OZARKS. FLOW OVER THE TOP OF THE UPPER LEVEL RIDGE AND SURFACE HIGH BRINGS THE MCS INTO THE AREA LATE THIS EVENING INTO SUNDAY MORNING. THE STORMS SHOULD HAVE PLENTY OF INSTABILITY TO WORK WITH WITH CAPE VALUES IN THE 2-3000 J/KG RANGE AND GOOD LOW LEVEL MOISTURE TO WORK WITH. EXPECT STORM TO BE STRONG WITH AN ISOLATED SEVERE STORM AS 700MB TEMPERATURES AROUND 12C TEND TO WORK AGAINST THE STORMS. FOR MONDAY INTO THE END OF THE WORK WEEK...CONCERNS ARE HEAT INDICES AND REMNANTS OF HURRICANE DOLLY. THE OZARKS WILL BE UNDER THE INFLUENCE OF THE UPPER LEVEL RIDGE ALLOWING TEMPERATURES TO REMAIN IN THE MID TO UPPER 90S. HUMIDITY LEVELS WILL REMAIN HIGH AS LOW LEVEL MOISTURE POOLS ACROSS THE AREA. THIS WILL PRODUCE HEAT INDEX VALUES IN THE 101 TO 107 DEGREE RANGE FOR AT LEAST THE WESTERN HALF OF THE CWA. WILL DEFINITELY NEED TO KEEP AND EYE ON THIS. CURRENT EXPECTATIONS IS THAT HEAT ADVISORIES WILL BE NEEDED FOR MONDAY AND TUESDAY. THE REMNANTS OF DOLLY THEN BECOME AN ISSUE SOMEWHERE BETWEEN TUESDAY AND FRIDAY. THIS IS THE SPREAD OF THE CURRENT MODELS IN HANDLING THE REMNANTS. THE ECMWF PHASES DOLLY WITH THE UPPER LEVEL FLOW AND SHIFTS IT EAST OF THE AREA BY THURSDAY MORNING WHILE THE GFS LINGERS DOLLY WEST OF THE AREA THROUGH FRIDAY AND THEN SHUNTS THE SYSTEM ACROSS NORTHERN ARKANSAS. SOMEWHERE IN BETWEEN IS MORE LIKELY AND HAVE KEPT POPS IN THE FORECAST THROUGH THE EXTENDED PERIOD TO HANDEL THIS. GFS STILL INDICATING A RETROGRESSION OF THE WESTERN RIDGE BY THE END OF THE WEEK WHICH WOULD PLACE THE OZARKS IN NORTH TO NORTHWEST FLOW. THIS WOULD SPELL COOLER AND DRIER WEATHER FOR THE REGION AT WEEKS END. THIS WOULD BE WELCOME AFTER THE THE HEAT TO START THE WEEK. WILL HAVE TO SEE IF THIS PANS OUT AND HOPE FOR COOLER WEATHER. HATCH && .AVIATION... FOR THE 18Z TAF PACKAGE...ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE LATE AFTERNOON AS INSTABILITY INCREASES WITH THE HEATING OF THE DAY. DUE TO THE ISOLATED NATURE OF THE EXPECTED THUNDERSTORMS...HAVE GONE WITH VCTS ONLY AT JOPLIN WHICH IS CLOSER TO A DIFFUSE AND REMNANT OUTFLOW BOUNDARY. THUNDERSTORMS COULD AFFECT THE TAF SITES TONIGHT. THIS CHANCE IS HIGHLY DEPENDENT ON THE DEVELOPMENT OF AN MCS ACROSS THE PLAINS AND MIGRATING INTO THE OZARKS. RADAR AND SATELLITE TRENDS WILL BE MONITORED AND TAFS AMENDED ACCORDINGLY BASED UPON CONVECTIVE DEVELOPMENT IN THE PLAINS. DUE TO LIGHT WINDS AND A MOIST AIRMASS REMAINING IN PLACE...HAVE GONE WITH MVFR CEILINGS AND LOWER VISIBILITY AS A RESULT OF THE POTENTIAL OF FOG DEVELOPMENT AROUND 10Z AT KSGF. ANGLE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 26, 3:43 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 343 PM CDT SAT JUL 26 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 343 PM CDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HOT AND HUMID AIRMASS WILL PRODUCE HEAT INDEX VALUES NEAR 100 DEGREES GENERALLY ALONG AND WEST OF THE HIGHWAY 13 CORRIDOR THIS AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING FOR AREAS ALONG AND WEST OF A LINE FROM NEVADA TO TABLE ROCK LAKE. ANY PARTICULAR LOCATION THAT EXPERIENCES THESE STORMS WILL LIKELY RECEIVE A BRIEF PERIOD OF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. WHILE SEVERE STORMS ARE NOT EXPECTED...DOWNBURST WINDS UP TO 40 MPH CAN NOT BE RULED OUT WITH THE STRONGEST STORMS. A COMPLEX OF THUNDERSTORMS DEVELOPING THIS AFTERNOON IN SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS COULD MIGRATE INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI TONIGHT. IF THIS COMPLEX OF THUNDERSTORMS PROPAGATES INTO THE OUTLOOK AREA...WINDS UP TO 60 MPH...HEAVY RAIN...HAIL UP TO THE SIZE OF QUARTERS AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A HOT AND HUMID AIRMASS WILL PRODUCE AFTERNOON HEAT INDEX VALUES NEAR 100 DEGREES WEST OF HIGHWAY 65 THROUGH THE WEEK. DUE TO A VERY MOIST AND UNSTABLE AIRMASS THAT WILL REMAIN POSITIONED OVER THE REGION...ISOLATED TO SCATTERED THUNDERSTORMS CAN NOT BE RULED OUT ON ANY PARTICULAR DAY THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON DUE TO THE ISOLATED NATURE OF THE THUNDERSTORMS. SPOTTER ACTIVATION IS POSSIBLE TONIGHT ACROSS PORTIONS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Special weather statement, Jul 26, 4:32 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 432 PM CDT SAT JUL 26 2008 MOZ089-094-262200- LAWRENCE MO-DADE MO- 432 PM CDT SAT JUL 26 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTH CENTRAL LAWRENCE AND SOUTHERN DADE COUNTIES UNTIL 500 PM CDT... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LOCKWOOD...OR 8 MILES SOUTHWEST OF GREENFIELD...MOVING SOUTHEAST AT 9 MPH. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL LAWRENCE AND SOUTHERN DADE COUNTIES...INCLUDING THE TOWNS OF SOUTH GREENFIELD AND PENNSBORO. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:04 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 56 min |
| Jul 25, 8:11 PM CDT | Flash Flood Warning | SGF | Miller, Morgan | 3 hr |
| Jul 26, 5:48 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 34 min |
| Jul 26, 5:50 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 28 min |
| Jul 26, 5:59 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 46 min |
| Jul 26, 6:16 PM CDT | Flash Flood Warning | SGF | Barton, Dade, Jasper, Lawrence, Vernon | 6 hr |
| Jul 26, 6:40 PM CDT | Flash Flood Warning | SGF | Vernon | 5 hr |
| Jul 26, 6:41 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 42 min |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.